Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 3, 2012, 1:14 AM EST for Carroll County, Cobb County, Douglas County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 3, 2012, 1:14 AM EST (06:14 UTC)
- Expired
- Mar 3, 2012, 2:00 AM EST
- In force
- 46 min
- Issued by
- NWS Atlanta, GA
Counties Carroll County, GA, Cobb County, GA, Douglas County, GA
The radar
The Atlanta radar (KFFC), 52 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.2 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 540 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
748
WWUS82 KFFC 030614
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
114 AM EST SAT MAR 3 2012
GAZ032-041>043-030700-
114 AM EST SAT MAR 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN CARROLL...COBB...
DOUGLAS AND HARALSON COUNTIES UNTIL 200 AM EST...
AT 109 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 12 MILES WEST OF ACWORTH TO 11 MILES WEST
OF BOWDON...MOVING EAST AT 45 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
CARROLL...COBB...DOUGLAS AND HARALSON COUNTIES THROUGH 200 AM EST.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WACO...BUCHANAN...
BREMEN...DRAKETOWN...BOWDON JUNCTION...MOUNT ZION...TEMPLE...
ACWORTH...ABILENE...JOHN TANNER STATE PARK...BOWDON...TYUS...LAKE
VAL-DO-MAR...CARROLLTON AND VILLA RICA.
A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3389 8506 3388 8503 3382 8504 3381 8504
3377 8486 3379 8473 3408 8473 3408 8454
3403 8440 3398 8437 3391 8445 3383 8445
3366 8466 3360 8480 3355 8483 3352 8482
3344 8492 3342 8514 3348 8532 3370 8535
TIME...MOT...LOC 0614Z 292DEG 37KT 3407 8483 3369 8516
3357 8538
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 3, 12:56 AM EST, 18 minutes earlier.
Area forecast discussion, Mar 3, 12:56 AM EST, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1256 AM EST SAT MAR 3 2012 .PREV DISCUSSION... /ISSUED 725 PM EST FRI MAR 2 2012/ SHORT TERM /TONIGHT THROUGH SUNDAY/... BIG FORECAST STORY REMAINS SEVERE WEATHER THREAT FOR TONIGHT. EXPECTING LOW PRESSURE SYSTEM TO MOVE FROM THE OHIO VALLEY TO THE CENTRAL GREAT LAKES THROUGH EARLY SATURDAY...DRAGGING A COLD FRONT TO NORTHWEST GEORGIA BETWEEN 01-04Z. THIS BOUNDARY IS MOVING INTO AN ENVIRONMENT THAT WOULD SUPPORT STRONG CELL DEVELOPMENT WITHIN THE MAIN LINE OF CONVECTION. STRONG VERTICAL SHEAR ACCOMPANIES THIS FRONT AS IT MOVES THROUGH...WITH 0-6KM SHEAR OF 60-70KTS AND 0-1KM SHEAR OF 30-40KTS BY 03Z...AND UP TO 90KTS OF 0-6KM SHEAR BY 09Z. MODERATE INSTABILITY IS PRESENT ACROSS THE AREA...WITH MOST OF THE MODELS INDICATING 1000-1500 J/KG MU CAPE AT BEST. NAM IS THE OUTLIER...WITH MU CAPE GREATER THAN 2500 J/KG. REGARDLESS...THE COMBINATION OF LOW LEVEL MOISTURE...STRONG VERTICAL SHEAR...MODERATE INSTABILITY...AND LONG HODOGRAPHS SUPPORTS THE PRODUCTION OF SUPERCELLS WITHIN THE LINE...AND THE WHOLE VARIETY OF THUNDERSTORM HAZARDS. ESPECIALLY ACROSS PORTIONS OF NORTHWEST GEORGIA...A FEW LONG-TRACK TORNADOES ARE POSSIBLE...AND SPC DOES HAVE THIS AREA OUTLOOKED FOR A 15 PERCENT TORNADO RISK...WITH AT LEAST A 10 PERCENT RISK OF A SIGNIFICANT TORNADO. ACROSS THE REMAINDER OF THE STATE...TORNADOES ARE STILL POSSIBLE. DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN ARE ALL EXPECTED WITH THESE STORMS. NOW IS THE TIME TO PREPARE FOR SEVERE WEATHER IN YOUR AREA. TIGHT PRESSURE GRADIENT ACROSS THE AREA AS THIS SYNOPTIC EVENT EVOLVES WILL ALLOW FOR WINDS TO STAY IN THE 10 TO 20 MPH WITH GUSTS TO 30 MPH...ESPECIALLY IN THE HIGHER ELEVATIONS OF NORTH GEORGIA. AS A RESULT...THE WIND ADVISORY CONTINUES THROUGH 12Z SATURDAY. MODELS ARE INDICATING A SLOW PROGRESSION OF THE FRONT THROUGH THE STATE...WITH MULTIPLE BANDS OF STORMS DEVELOPING ALONG THE WAY. HAVE TRIED TO KEEP TIGHT GRADIENT OF POPS ACROSS THE STATE TO HIGHLIGHT AREAS OF BEST PRECIP CHANCES. BY SATURDAY MORNING...LIKELY TO CATEGORICAL POPS ARE POSITIONED SOUTHEAST OF THE ATL METRO AREA...AND BY SATURDAY AFTERNOON...GENERALLY OVER THE FAR SE AND SOUTHERN PORTIONS OF THE CWA. AS SURFACE LOW PRESSURE DEVELOPS ALONG THE BOUNDARY OVER SOUTHERN CAROLINA. LIGHT RAIN AND CLOUDS REMAIN ACROSS NORTH GEORGIA THROUGH SATURDAY. UPPER LEVEL DISTURBANCE MOVES IN BEHIND THE FRONT...KEEPING SLIGHT CHANCES OF RAIN ACROSS NORTH GEORGIA ON SUNDAY BEFORE HIGH PRESSURE BUILDS IN BY EARLY WEEK. AS FOR TEMPERATURES...HAVE SIDED WITH A GUIDANCE BLEND...FOCUSING ON LOCAL BIAS WHICH HAS OUT PERFORMED INDIVIDUAL GUIDANCE TEMPS. LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... HIGH PRESSURE MOVES FROM THE GULF OF MEXICO OVER THE EASTERN U.S. BY EARLY TUESDAY. HAVE MADE NO MAJOR CHANGES TO THE EXTENDED FORECAST...AND AS A RESULT...HAVE PROVIDED THE PREVIOUS DISCUSSION BELOW.../31 /ISSUED 330 AM EST FRI MAR 2 2012/ MODELS DIFFERING WITH HOW MUCH MOISTURE WILL BE ASSOCIATED WITH THE UPPER TROUGH FOR N GA ON SUNDAY. NAM IS THE DRIEST...EUROPEAN KEEPS THE PRECIP POTENTIAL AT THE N GA BORDER N...AND THE GFS BRINGS IN THE MOST MOISTURE WITH PRECIP CHANCES DOWN TO ABOUT ATL/AHN. FOR NOW WILL KEEP THE MENTION OF PRECIP OUT OF THE FORECAST BUT THIS COULD CHANGE. IF PRECIP DOES OCCUR EARLY ENOUGH IT COULD BE SOMETHING OTHER THEN RAIN...ESPECIALLY FOR THE HIGHER ELEVATIONS. OTHERWISE A DRY FORECAST LOOKS TO BE IN STORE MONDAY INTO WEDNESDAY. THE GFS AND EUROPEAN BEGIN TO SIGNIFICANTLY DIFFER THURSDAY INTO FRIDAY WITH THE EUROPEAN INDICATING MORE MOISTURE BUT NOT MUCH PRECIP FOR THURSDAY AND A COLD FRONT MOVING TO THE AREA FRIDAY WITH MUCH GREATER PRECIP CHANCES. BDL HYDROLOGY... RAINFALL AMOUNTS OF 1-2.5 INCHES CAN BE EXPECTED WITH THE CONVECTION MOVING INTO THE AREA TONIGHT...WITH HIGHEST AMOUNTS ACROSS NORTH GEORGIA. LOCALLY HIGHER AMOUNTS OF 3-4 INCHES CAN BE EXPECTED. AREAS IN FAR NORTHWEST GEORGIA HAVE RECEIVED QUITE A BIT OF RAINFALL OVER THE LAST FEW DAYS...AND FFG SUGGESTS IT WOULD TAKE LESS THAN 2 INCHES OF RAINFALL IN A 3 HOUR PERIOD TO RESULT IN FLASH FLOODING ACROSS THAT AREA. AS A RESULT...HAVE ISSUED A FLASH FLOOD WATCH FOR NORTHWEST GEORGIA. PLEASE SEE THE LATEST FFAFFC FOR MORE INFORMATION. 31 && .AVIATION... 06Z UPDATE... EXPECT MVFR CONDITIONS TO DOMINATE REST OF THE NIGHT AS BROAD AREA OF SHOWERS/TSTORMS MOVE ACROSS TAF SITES. WILL SEE CONDITIONS BRIEFLY LOWER INTO THE IFR RANGE IN STRONG STORMS. LOOKING FOR CONVECTION TO BEGIN TO TAPPER OFF OVER THE NORTH AFTER 12Z BUT SHOWERS LIKELY TO CONTINUE ACROSS PORTIONS OF CENTRAL GEORGIA UNTIL AROUND NOON. BREEZY SOUTHWEST WINDS 12-15 KTS WITH GUSTS 22-28KTS EXPECTED REST OF THE NIGHT...BECOMING WEST TO NORTHWEST AFTER 12Z. //ATL CONFIDENCE...06Z UPDATE... MEDIUM ALL ELEMENTS. 49 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 59 39 58 34 / 70 30 10 5 ATLANTA 58 39 57 38 / 60 20 10 5 BLAIRSVILLE 55 31 49 29 / 40 10 30 10 CARTERSVILLE 58 34 57 34 / 30 10 20 5 COLUMBUS 64 42 62 41 / 100 50 5 5 GAINESVILLE 60 39 56 35 / 60 20 20 5 MACON 65 40 62 36 / 100 70 10 5 ROME 59 35 58 35 / 30 10 20 5 PEACHTREE CITY 62 36 60 35 / 60 30 10 5 VIDALIA 69 44 62 37 / 90 100 10 5 && .FFC WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 5 AM EST EARLY THIS MORNING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...BUTTS...CARROLL... CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA... DAWSON...DEKALB...DOUGLAS...FAYETTE...FLOYD...FORSYTH...GILMER... GORDON...GREENE...GWINNETT...HALL...HARALSON...HARRIS...HEARD... HENRY...JACKSON...JASPER...LAMAR...LUMPKIN...MADISON... MERIWETHER...MONROE...MORGAN...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PICKENS...PIKE... POLK...PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...TALBOT... TALIAFERRO...TOWNS...TROUP...UPSON...WALTON...WHITE...WILKES. WIND ADVISORY UNTIL 7 AM EST THIS MORNING FOR THE FOLLOWING ZONES: BARTOW...CATOOSA...CHATTOOGA...DADE...DAWSON...FANNIN... FLOYD...GILMER...GORDON...LUMPKIN...MURRAY...PICKENS...TOWNS... UNION...WALKER...WHITE...WHITFIELD. FLASH FLOOD WATCH UNTIL 7 AM EST THIS MORNING FOR THE FOLLOWING ZONES: BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...DADE...FANNIN... FLOYD...GILMER...GORDON...HARALSON...MURRAY...PAULDING... PICKENS...POLK...WALKER...WHITFIELD. &&
Hazardous weather outlook, Mar 2, 7:30 PM EST, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 730 PM EST FRI MAR 2 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 730 PM EST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT SCATTERED SEVERE THUNDERSTORMS EXPECTED TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS LIKELY...TORNADOES PROBABLE. .SYNOPSIS... A STRONG COLD FRONT AND ASSOCIATED DEEP UPPER TROUGH WILL SWEEP FROM THE CENTRAL U.S. INTO THE EASTERN U.S. THROUGH SATURDAY. MUCH COLDER AIR WILL FILTER INTO GEORGIA BEHIND THE FRONT SATURDAY. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THUNDERSTORMS TONIGHT WILL BE TORNADOES...DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND VERY HEAVY RAIN. THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE ACROSS NORTHWEST GEORGIA DURING THE EARLY AND MID EVENING HOURS...SPREADING SOUTHEAST ACROSS THE REMAINDER OF NORTH GEORGIA THROUGH THE EVENING INTO THE EARLY MORNING...REACHING CENTRAL GEORGIA BEFORE SUNRISE. LOCAL FLOODING WILL ALSO BE POSSIBLE ACROSS NORTHWEST GEORGIA. THE TORNADO THREAT IS HIGHEST ACROSS NORTHWEST GEORGIA...GENERALLY NORTHWEST OF A LINE FROM CARROLLTON...TO ATLANTA...TO GAINESVILLE. .DISCUSSION... AN UNSEASONABLY WARM...MOIST ATMOSPHERE HAS COMBINED WITH AN APPROACHING DEEP UPPER TROUGH TO CONTRIBUTE TO A MARGINALLY UNSTABLE...STRONGLY SHEARED ENVIRONMENT. STRONG LOW-LEVEL SHEAR COMBINED WITH CAPES OF 500-1000 IN ADDITION TO A SIGNIFICANT APPROACHING UPSTREAM DEEP UPPER TROUGH HAVE CONTRIBUTED TO A VOLATILE...SEVERE WEATHER ENVIRONMENT. THIS ENVIRONMENT WILL CONTINUE THROUGH THE EVENING...THEN VERY SLOWLY STABILIZE OVERNIGHT. THIS WILL CONTRIBUTE TO A ENHANCED THREAT FOR SUPERCELL THUNDERSTORMS...CAPABLE OF PRODUCING DAMAGING TORNADOES...LARGE HAIL...DAMAGING WIND GUSTS...INTENSE CLOUD-TO-GROUND LIGHTNING...AND LOCALLY VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...SEVERE THUNDERSTORMS REMAIN POSSIBLE ACROSS MUCH OF CENTRAL GEORGIA THROUGH AT LEAST MID-DAY SATURDAY. FREEZING TEMPERATURES AND FROST WILL BE POSSIBLE ACROSS THE NORTHEAST MOUNTAINS AND PARTS OF NORTH GEORGIA BOTH MONDAY AND TUESDAY MORNING. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS SHOULD REMAIN PREPARED FOR ACTIVATION THROUGH THE OVERNIGHT HOURS. 19
In the hours before
Local storm report, Mar 2, 11:59 PM EST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1159 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM TSTM WND DMG 5 NW SANDY SPRINGS 33.98N 84.45W
03/02/2012 COBB GA 911 CALL CENTER
COBB COUNTY 911 REPORTED TREES AND POWERLINES DOWN AT
ROSWELL ROAD AND PROVIDENCE ROAD.
&&
JLFSpecial weather statement, Mar 3, 12:16 AM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1216 AM EST SAT MAR 3 2012
GAZ019-030-030545-
1216 AM EST SAT MAR 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN POLK AND FLOYD
COUNTIES UNTIL 1245 AM EST...
AT 1213 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF CAVE SPRING...MOVING EAST AT
70 MPH.
WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS POLK AND
FLOYD COUNTIES THROUGH 1245 AM EST. SOME LOCATIONS IN THE PATH OF THE
STORM INCLUDE ETNA...CAVE SPRING...CEDARTOWN...COOSA...FISH CREEK...
ARAGON...LINDALE...ROME...SHANNON AND PINSON.
A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3438 8501 3416 8504 3408 8538 3408 8526
3410 8525 3410 8516 3408 8516 3410 8505
3408 8504 3409 8492 3396 8497 3395 8505
3390 8505 3390 8539 3425 8546
TIME...MOT...LOC 0516Z 253DEG 63KT 3419 8536Local storm report, Mar 3, 12:55 AM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1255 AM EST SAT MAR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 AM LIGHTNING 2 W WOOLSEY 33.36N 84.44W
03/02/2012 FAYETTE GA EMERGENCY MNGR
EMERGENCY MANAGER REPORTS A LIGHTNING STRIKE TO A
RESIDENTIAL STRUCTURE ON OSBOURNE COURT. THERE IS A HOLE
IN THE ROOF.
&&
JLFLocal storm report, Mar 3, 12:56 AM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1256 AM EST SAT MAR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 AM LIGHTNING 2 W WOOLSEY 33.36N 84.44W
03/03/2012 FAYETTE GA EMERGENCY MNGR
EMERGENCY MANAGER REPORTS A LIGHTNING STRIKE TO A
RESIDENTIAL STRUCTURE ON OSBOURNE COURT. THERE IS A HOLE
IN THE ROOF.
&&
JLFSpecial weather statement, Mar 3, 1:07 AM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
107 AM EST SAT MAR 3 2012
GAZ025-027-030630-
107 AM EST SAT MAR 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN MADISON AND
JACKSON COUNTIES UNTIL 130 AM EST...
AT 105 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTER...MOVING NORTHEAST AT 55 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS MADISON
AND JACKSON COUNTIES THROUGH 130 AM EST. SOME LOCATIONS IN THE PATH
OF THE STORM INCLUDE CENTER...NICHOLSON...DIAMOND HILL...NEESE...
SANFORD...POCATALIGO...ILA...DANIELSVILLE AND HARRISON.
A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3423 8307 3417 8309 3415 8305 3411 8303
3402 8331 3404 8335 3404 8339 3401 8345
3414 8353 3425 8325 3425 8316 3427 8311
TIME...MOT...LOC 0607Z 245DEG 50KT 3410 8337Special weather statement, Mar 3, 1:14 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
114 AM EST SAT MAR 3 2012
GAZ032-041>043-030700-
114 AM EST SAT MAR 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN CARROLL...COBB...
DOUGLAS AND HARALSON COUNTIES UNTIL 200 AM EST...
AT 109 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 12 MILES WEST OF ACWORTH TO 11 MILES WEST
OF BOWDON...MOVING EAST AT 45 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
CARROLL...COBB...DOUGLAS AND HARALSON COUNTIES THROUGH 200 AM EST.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WACO...BUCHANAN...
BREMEN...DRAKETOWN...BOWDON JUNCTION...MOUNT ZION...TEMPLE...
ACWORTH...ABILENE...JOHN TANNER STATE PARK...BOWDON...TYUS...LAKE
VAL-DO-MAR...CARROLLTON AND VILLA RICA.
A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3389 8506 3388 8503 3382 8504 3381 8504
3377 8486 3379 8473 3408 8473 3408 8454
3403 8440 3398 8437 3391 8445 3383 8445
3366 8466 3360 8480 3355 8483 3352 8482
3344 8492 3342 8514 3348 8532 3370 8535
TIME...MOT...LOC 0614Z 292DEG 37KT 3407 8483 3369 8516
3357 8538The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 7:01 PM EST | Special Weather Statement | FFC | Coweta, Heard | 44 min |
| Mar 2, 7:24 PM EST | Severe Thunderstorm Warning | FFC | Catoosa, Murray, Walker, Whitfield | 21 min |
| Mar 2, 7:33 PM EST | Tornado Warning | FFC | Haralson, Polk | 42 min |
| Mar 2, 7:37 PM EST | Special Weather Statement | FFC | Floyd | 38 min |
| Mar 2, 8:14 PM EST | Tornado Warning | FFC | Haralson, Paulding, Polk | 46 min |
| Mar 2, 8:28 PM EST | Special Weather Statement | FFC | Gordon | 32 min |
| Mar 2, 8:34 PM EST | Severe Thunderstorm Warning | FFC | Floyd | 41 min |
| Mar 2, 8:40 PM EST | Tornado Warning | FFC | Cherokee, Cobb, Paulding | 50 min |
| Mar 2, 8:52 PM EST | Tornado Warning | FFC | Floyd | 53 min |
| Mar 2, 9:11 PM EST | Tornado Warning | FFC | Cherokee, Cobb, DeKalb, Forsyth, Fulton, Gwinnett and 1 more | 49 min |
| Mar 2, 9:26 PM EST | Tornado Warning | FFC | Bartow | 35 min |
| Mar 2, 9:39 PM EST | Tornado Warning | FFC | Barrow, Forsyth, Gwinnett, Hall, Jackson | 51 min |
| Mar 2, 9:43 PM EST | Special Weather Statement | FFC | Fannin | 32 min |
| Mar 2, 10:14 PM EST | Special Weather Statement | FFC | Gordon | 46 min |
| Mar 2, 10:17 PM EST | Special Weather Statement | FFC | Banks | 43 min |
| Mar 2, 10:23 PM EST | Special Weather Statement | FFC | Pickens | 52 min |
| Mar 2, 10:30 PM EST | Severe Thunderstorm Warning | FFC | Cherokee, Dawson, Forsyth, Pickens | 33 min |
| Mar 2, 10:35 PM EST | Severe Thunderstorm Warning | FFC | Gordon | 40 min |
| Mar 2, 10:40 PM EST | Special Weather Statement | FFC | White | 50 min |
| Mar 2, 10:46 PM EST | Severe Thunderstorm Warning | FFC | Gordon | 44 min |
| Mar 2, 10:53 PM EST | Tornado Warning | FFC | Dawson, Forsyth, Hall, Lumpkin, White | 37 min |
| Mar 2, 10:59 PM EST | Severe Thunderstorm Warning | FFC | Chattooga, Floyd | 51 min |
| Mar 2, 11:19 PM EST | Flash Flood Warning | FFC | Chattooga, Floyd, Gordon | 4 hr |
| Mar 2, 11:31 PM EST | Special Weather Statement | FFC | White | 14 min |
| Mar 2, 11:42 PM EST | Special Weather Statement | FFC | Pickens | 33 min |
| Mar 3, 12:11 AM EST | Flash Flood Warning | FFC | Gilmer, Pickens | 5 hr |
| Mar 3, 12:15 AM EST | Tornado Warning | FFC | Troup | 45 min |
| Mar 3, 12:16 AM EST | Special Weather Statement | FFC | Floyd, Polk | 29 min |
| Mar 3, 12:51 AM EST | Severe Thunderstorm Warning | FFC | Haralson, Paulding, Polk | 39 min |
| Mar 3, 12:56 AM EST | Severe Thunderstorm Warning | FFC | Coweta, Meriwether | 11 min |
| Mar 3, 1:07 AM EST | Special Weather Statement | FFC | Madison | 23 min |
| Mar 3, 1:21 AM EST | Special Weather Statement | FFC | DeKalb, Fulton | 24 min |
| Mar 3, 1:29 AM EST | Severe Thunderstorm Warning | FFC | DeKalb, Fulton | 31 min |
| Mar 3, 1:42 AM EST | Severe Thunderstorm Warning | FFC | Gwinnett, Walton | 33 min |
| Mar 3, 1:44 AM EST | Special Weather Statement | FFC | Heard | 31 min |
| Mar 3, 1:52 AM EST | Special Weather Statement | FFC | DeKalb, Fulton | 23 min |
| Mar 3, 1:58 AM EST | Tornado Warning | FFC | Barrow, Gwinnett, Walton | 34 min |
| Mar 3, 2:02 AM EST | Special Weather Statement | FFC | Douglas | 28 min |
| Mar 3, 2:10 AM EST | Special Weather Statement | FFC | Coweta | 20 min |
| Mar 3, 2:25 AM EST | Special Weather Statement | FFC | Coweta, Fayette, Meriwether, Troup | 50 min |
| Mar 3, 2:26 AM EST | Special Weather Statement | FFC | Clarke | 34 min |
| Mar 3, 2:34 AM EST | Special Weather Statement | FFC | Clayton | 41 min |
| Mar 3, 2:48 AM EST | Special Weather Statement | FFC | Henry, Newton, Rockdale, Spalding | 27 min |
| Mar 3, 3:10 AM EST | Special Weather Statement | FFC | Butts, Henry, Jasper, Morgan, Newton, Oconee | 35 min |
| Mar 3, 3:31 AM EST | Special Weather Statement | FFC | Oglethorpe | 14 min |
| Mar 3, 3:41 AM EST | Special Weather Statement | FFC | Greene, Oglethorpe, Taliaferro, Wilkes | 34 min |
| Mar 3, 3:47 AM EST | Flash Flood Warning | FFC | DeKalb | 6 hr |
| Mar 3, 4:11 AM EST | Flash Flood Warning | FFC | Gwinnett | 6 hr |
| Mar 3, 5:13 AM EST | River Flood Warning | FFC | Forsyth | 12 hr |
| Mar 3, 5:47 AM EST | River Flood Warning | FFC | Forsyth, Fulton | 36 hr |
| Mar 3, 6:44 AM EST | Special Weather Statement | FFC | Muscogee | 31 min |
| Mar 3, 7:12 AM EST | Special Weather Statement | FFC | Chattahoochee | 33 min |
| Mar 3, 7:42 AM EST | Special Weather Statement | FFC | Bibb, Chattahoochee, Crawford, Macon, Marion, Peach and 4 more | 33 min |
| Mar 3, 8:14 AM EST | Special Weather Statement | FFC | Wheeler | 31 min |
| Mar 3, 8:36 AM EST | Special Weather Statement | FFC | Houston, Twiggs | 24 min |
| Mar 3, 9:01 AM EST | Special Weather Statement | FFC | Houston, Johnson, Twiggs, Wilkinson | 29 min |
| Mar 3, 9:30 AM EST | Special Weather Statement | FFC | Bleckley, Dodge, Emanuel, Johnson, Laurens, Pulaski and 1 more | 30 min |
| Mar 3, 9:57 AM EST | Special Weather Statement | FFC | Dodge, Emanuel, Johnson, Laurens, Treutlen | 48 min |
| Mar 3, 10:19 AM EST | River Flood Warning | FFC | Carroll, Coweta, Heard | 16 hr |
| Mar 3, 2:40 PM EST | Freeze Warning | FFC | Dawson, Fannin, Gilmer, Lumpkin, Pickens, Towns and 2 more | 18 hr |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.